Alert archive / Michigan / Storm Warnings in 2022
Storm Warning 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this storm warning at Nov 4, 2022, 12:12 PM EDT. It took effect at Nov 5, 2022, 10:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2022, 12:12 PM EDT (16:12 UTC)
- In effect from
- Nov 5, 2022, 10:00 AM EDT
- Expired
- Nov 5, 2022, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
794 WHUS73 KGRR 041612 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1212 PM EDT Fri Nov 4 2022 LMZ848-849-050015- /O.CON.KGRR.SC.Y.0098.000000T0000Z-221105T1000Z/ /O.EXT.KGRR.GL.W.0028.221105T1000Z-221105T1800Z/ /O.NEW.KGRR.SR.W.0002.221105T1800Z-221106T0000Z/ /O.NEW.KGRR.GL.W.0029.221106T0000Z-221106T0600Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 1212 PM EDT Fri Nov 4 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... ...GALE WARNING NOW IN EFFECT FROM 6 AM TO 2 PM EDT SATURDAY... ...STORM WARNING IN EFFECT FROM 2 PM TO 8 PM EDT SATURDAY... ...GALE WARNING IN EFFECT FROM 8 PM EDT SATURDAY TO 1 AM EST SUNDAY... * WHAT...For the first Gale Warning, south winds 20 to 30 knots with gusts up to 35 knots and waves 7 to 10 feet expected. For the Storm Warning, south winds 30 to 40 knots with gusts up to 55 knots and waves 12 to 17 feet expected. For the second Gale Warning, southwest winds 25 to 35 knots with gusts up to 55 knots and waves 12 to 17 feet expected. For the Small Craft Advisory, south winds 10 to 20 knots with gusts up to 35 knots and waves 4 to 7 feet. * WHERE...Whitehall to Manistee. * WHEN...For the Gale Warning, from 6 AM to 2 PM EDT Saturday. For the Storm Warning, from 2 PM to 8 PM EDT Saturday. For the Gale Warning, from 8 PM EDT Saturday to 1 AM EST Sunday. For the Small Craft Advisory, until 6 AM EDT Saturday. * IMPACTS...Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...The strongest winds are expected during mid afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ LMZ844>847-050015- /O.CON.KGRR.SC.Y.0097.000000T0000Z-221105T1000Z/ /O.CON.KGRR.GL.W.0028.221105T1000Z-221106T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 1212 PM EDT Fri Nov 4 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM EDT SATURDAY TO 1 AM EST SUNDAY... * WHAT...For the Gale Warning, south winds 25 to 35 knots with gusts up to 50 knots and waves 10 to 15 feet expected. For the Small Craft Advisory, south winds 15 to 20 knots with gusts up to 30 knots and waves 3 to 6 feet. * WHERE...St Joseph to Whitehall. * WHEN...For the Gale Warning, from 6 AM EDT Saturday to 1 AM EST Sunday. For the Small Craft Advisory, until 6 AM EDT Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...The strongest winds are expected during the mid afternoon hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ WDM
7 follow-up statements
820 WHUS73 KGRR 042000 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 400 PM EDT Fri Nov 4 2022 LMZ848-849-050400- /O.CON.KGRR.SC.Y.0098.000000T0000Z-221105T1000Z/ /O.CON.KGRR.GL.W.0028.221105T1000Z-221105T1800Z/ /O.CON.KGRR.SR.W.0002.221105T1800Z-221106T0000Z/ /O.CON.KGRR.GL.W.0029.221106T0000Z-221106T0600Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 400 PM EDT Fri Nov 4 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 2 PM EDT SATURDAY... ...STORM WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM EDT SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM EDT SATURDAY TO 1 AM EST SUNDAY... * WHAT...For the first Gale Warning, south winds 20 to 30 knots with gusts up to 35 knots and waves 7 to 10 feet expected. For the Storm Warning, south winds 30 to 40 knots with gusts up to 55 knots and waves 12 to 17 feet expected. For the second Gale Warning, southwest winds 25 to 35 knots with gusts up to 55 knots and waves 12 to 17 feet expected. For the Small Craft Advisory, south winds 10 to 20 knots with gusts up to 35 knots and waves 4 to 7 feet. * WHERE...Whitehall to Manistee. * WHEN...For the Gale Warning, from 6 AM to 2 PM EDT Saturday. For the Storm Warning, from 2 PM to 8 PM EDT Saturday. For the Gale Warning, from 8 PM EDT Saturday to 1 AM EST Sunday. For the Small Craft Advisory, until 6 AM EDT Saturday. * IMPACTS...Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...The strongest winds are expected during mid afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ LMZ844>847-050400- /O.CON.KGRR.SC.Y.0097.000000T0000Z-221105T1000Z/ /O.CON.KGRR.GL.W.0028.221105T1000Z-221106T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 400 PM EDT Fri Nov 4 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM EDT SATURDAY TO 1 AM EST SUNDAY... * WHAT...For the Gale Warning, south winds 25 to 35 knots with gusts up to 50 knots and waves 10 to 15 feet expected. For the Small Craft Advisory, south winds 15 to 20 knots with gusts up to 30 knots and waves 3 to 6 feet. * WHERE...St Joseph to Whitehall. * WHEN...For the Gale Warning, from 6 AM EDT Saturday to 1 AM EST Sunday. For the Small Craft Advisory, until 6 AM EDT Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...The strongest winds are expected during the mid afternoon hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ wdn
774 WHUS73 KGRR 050152 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 952 PM EDT Fri Nov 4 2022 LMZ848-849-051000- /O.CON.KGRR.SC.Y.0098.000000T0000Z-221105T1000Z/ /O.CON.KGRR.GL.W.0028.221105T1000Z-221105T1800Z/ /O.CON.KGRR.SR.W.0002.221105T1800Z-221106T0000Z/ /O.CON.KGRR.GL.W.0029.221106T0000Z-221106T0600Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 952 PM EDT Fri Nov 4 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 2 PM EDT SATURDAY... ...STORM WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM EDT SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM EDT SATURDAY TO 1 AM EST SUNDAY... * WHAT...For the first Gale Warning, south winds 20 to 30 knots with gusts up to 45 knots and waves 7 to 10 feet expected. For the Storm Warning, south winds 30 to 40 knots with gusts up to 50 knots and waves 11 to 16 feet expected. For the second Gale Warning, southwest winds 25 to 35 knots with gusts up to 55 knots and waves 11 to 16 feet expected. For the Small Craft Advisory, south winds 10 to 20 knots with gusts up to 30 knots and waves 3 to 6 feet. * WHERE...Whitehall to Manistee. * WHEN...For the Gale Warning, from 6 AM to 2 PM EDT Saturday. For the Storm Warning, from 2 PM to 8 PM EDT Saturday. For the Gale Warning, from 8 PM EDT Saturday to 1 AM EST Sunday. For the Small Craft Advisory, until 6 AM EDT Saturday. * IMPACTS...Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...The strongest winds are expected during mid afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ LMZ844>847-051000- /O.CON.KGRR.SC.Y.0097.000000T0000Z-221105T1000Z/ /O.CON.KGRR.GL.W.0028.221105T1000Z-221106T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 952 PM EDT Fri Nov 4 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM EDT SATURDAY TO 1 AM EST SUNDAY... * WHAT...For the Gale Warning, south winds 25 to 35 knots with gusts up to 50 knots and waves 9 to 14 feet expected. For the Small Craft Advisory, south winds 15 to 20 knots with gusts up to 30 knots and waves 2 to 5 feet. * WHERE...St Joseph to Whitehall. * WHEN...For the Gale Warning, from 6 AM EDT Saturday to 1 AM EST Sunday. For the Small Craft Advisory, until 6 AM EDT Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...The strongest winds are expected during mid afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
956 WHUS73 KGRR 050220 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1020 PM EDT Fri Nov 4 2022 LMZ848-849-051030- /O.EXT.KGRR.SC.Y.0098.000000T0000Z-221105T1400Z/ /O.CAN.KGRR.GL.W.0028.221105T1000Z-221105T1800Z/ /O.EXT.KGRR.SR.W.0002.221105T1400Z-221106T0000Z/ /O.CAN.KGRR.GL.W.0029.221106T0000Z-221106T0600Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 1020 PM EDT Fri Nov 4 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT SATURDAY... ...STORM WARNING NOW IN EFFECT FROM 10 AM TO 8 PM EDT SATURDAY... ...GALE WARNING IS CANCELLED... ...GALE WARNING IS CANCELLED... * WHAT...For the Storm Warning, south winds 30 to 40 knots with gusts up to 55 knots and waves 11 to 16 feet expected. For the Small Craft Advisory, south winds 20 to 30 knots and waves 4 to 7 feet. * WHERE...Whitehall to Manistee. * WHEN...For the Storm Warning, from 10 AM to 8 PM EDT Saturday. For the Small Craft Advisory, until 10 AM EDT Saturday. * IMPACTS...Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...The strongest winds are expected during the mid to late afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ LMZ844>847-051030- /O.EXT.KGRR.SC.Y.0097.000000T0000Z-221105T1400Z/ /O.UPG.KGRR.GL.W.0028.221105T1000Z-221106T0600Z/ /O.EXB.KGRR.SR.W.0002.221105T1400Z-221106T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 1020 PM EDT Fri Nov 4 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT SATURDAY... ...STORM WARNING IN EFFECT FROM 10 AM TO 8 PM EDT SATURDAY... * WHAT...For the Storm Warning, south winds 30 to 40 knots with gusts up to 50 knots and waves 9 to 14 feet expected. For the Small Craft Advisory, south winds 15 to 25 knots with gusts up to 30 knots and waves 3 to 6 feet. * WHERE...St Joseph to Whitehall. * WHEN...For the Storm Warning, from 10 AM to 8 PM EDT Saturday. For the Small Craft Advisory, until 10 AM EDT Saturday. * IMPACTS...Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...The strongest winds are expected during mid to late afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
125 WHUS73 KGRR 050746 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 346 AM EDT Sat Nov 5 2022 LMZ844>847-051600- /O.CON.KGRR.SC.Y.0097.000000T0000Z-221105T1400Z/ /O.CON.KGRR.SR.W.0002.221105T1400Z-221106T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 346 AM EDT Sat Nov 5 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...For the Storm Warning, south winds 25 to 35 knots with gusts up to 50 knots and waves 10 to 15 feet expected. For the Small Craft Advisory, south winds 20 to 25 knots with gusts up to 40 knots and waves 3 to 6 feet. * WHERE...St Joseph to Whitehall. * WHEN...For the Storm Warning, from 10 AM this morning to 8 PM EDT this evening. For the Small Craft Advisory, until 10 AM EDT this morning. * IMPACTS...Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ LMZ848-849-051600- /O.CON.KGRR.SC.Y.0098.000000T0000Z-221105T1400Z/ /O.CON.KGRR.SR.W.0002.221105T1400Z-221106T0000Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 346 AM EDT Sat Nov 5 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...For the Storm Warning, south winds 30 to 40 knots with gusts up to 50 knots and waves 11 to 16 feet expected. For the Small Craft Advisory, south winds 15 to 25 knots with gusts up to 30 knots and waves 4 to 7 feet. * WHERE...Whitehall to Manistee. * WHEN...For the Storm Warning, from 10 AM this morning to 8 PM EDT this evening. For the Small Craft Advisory, until 10 AM EDT this morning. * IMPACTS...Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
990 WHUS73 KGRR 051426 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1026 AM EDT Sat Nov 5 2022 LMZ844>847-052230- /O.EXP.KGRR.SC.Y.0097.000000T0000Z-221105T1400Z/ /O.CON.KGRR.SR.W.0002.000000T0000Z-221106T0000Z/ /O.NEW.KGRR.GL.W.0030.221106T0000Z-221106T0600Z/ /O.NEW.KGRR.SC.Y.0099.221106T0600Z-221107T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 1026 AM EDT Sat Nov 5 2022 ...STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 8 PM EDT THIS EVENING TO 1 AM EST SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM SUNDAY TO 1 AM EST MONDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...For the Storm Warning, south winds 25 to 35 knots with gusts up to 50 knots and waves 9 to 14 feet. For the Gale Warning, southwest gales to 45 knots and waves 10 to 15 feet expected. For the Small Craft Advisory, southwest winds 15 to 25 knots with gusts up to 30 knots and waves 7 to 10 feet expected. * WHERE...St Joseph to Whitehall. * WHEN...For the Storm Warning, until 8 PM EDT this evening. For the Gale Warning, from 8 PM EDT this evening to 1 AM EST Sunday. For the Small Craft Advisory, from 1 AM Sunday to 1 AM EST Monday. * IMPACTS...Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...The strongest winds will be from mid to late afternoon. During that time winds could gust to 60 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ LMZ848-849-052230- /O.EXP.KGRR.SC.Y.0098.000000T0000Z-221105T1400Z/ /O.CON.KGRR.SR.W.0002.000000T0000Z-221106T0000Z/ /O.NEW.KGRR.GL.W.0030.221106T0000Z-221106T0600Z/ /O.NEW.KGRR.SC.Y.0099.221106T0600Z-221107T0600Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 1026 AM EDT Sat Nov 5 2022 ...STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 8 PM EDT THIS EVENING TO 1 AM EST SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM SUNDAY TO 1 AM EST MONDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...For the Storm Warning, south winds to 50 knots and waves 11 to 16 feet. For the Gale Warning, southwest gales to 45 knots and waves 8 to 14 feet expected. For the Small Craft Advisory, southwest winds 15 to 25 knots with gusts up to 30 knots and waves 7 to 10 feet expected. * WHERE...Whitehall to Manistee. * WHEN...For the Storm Warning, until 8 PM EDT this evening. For the Gale Warning, from 8 PM EDT this evening to 1 AM EST Sunday. For the Small Craft Advisory, from 1 AM Sunday to 1 AM EST Monday. * IMPACTS...Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...The strongest winds will be from mid to late afternoon. During that time winds could gust to 60 knots.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ wdm
874 WHUS73 KGRR 051953 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 353 PM EDT Sat Nov 5 2022 LMZ844>849-060400- /O.CON.KGRR.SR.W.0002.000000T0000Z-221106T0000Z/ /O.CON.KGRR.GL.W.0030.221106T0000Z-221106T0600Z/ /O.CON.KGRR.SC.Y.0099.221106T0600Z-221107T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 353 PM EDT Sat Nov 5 2022 ...STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING TO 1 AM EST SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM SUNDAY TO 1 AM EST MONDAY... * WHAT...For the Storm Warning, south winds 25 to 35 knots with gusts up to 50 knots and waves 9 to 14 feet. For the Gale Warning, southwest gales to 45 knots and waves 10 to 15 feet expected. For the Small Craft Advisory, southwest winds 15 to 25 knots with gusts up to 30 knots and waves 7 to 10 feet expected. * WHERE...St Joseph to Whitehall. * WHEN...For the Storm Warning, until 8 PM EDT this evening. For the Gale Warning, from 8 PM EDT this evening to 1 AM EST Sunday. For the Small Craft Advisory, from 1 AM Sunday to 1 AM EST Monday. * IMPACTS...Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...The strongest winds will be from mid to late afternoon. During that time winds could gust to 60 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ wdm
541 WHUS73 KGRR 060006 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 806 PM EDT Sat Nov 5 2022 LMZ844>849-060815- /O.EXP.KGRR.SR.W.0002.000000T0000Z-221106T0000Z/ /O.CON.KGRR.GL.W.0030.000000T0000Z-221106T0600Z/ /O.CON.KGRR.SC.Y.0099.221106T0600Z-221107T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 806 PM EDT Sat Nov 5 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM SUNDAY TO 1 AM EST MONDAY... ...STORM WARNING HAS EXPIRED... * WHAT...For the Gale Warning, southwest winds up to 45 knots and waves 11 to 16 feet. For the Small Craft Advisory, southwest winds to 30 knots and waves 6 to 11 feet expected. * WHERE...St Joseph to Manistee. * WHEN...For the Gale Warning, until 1 AM EST Sunday. For the Small Craft Advisory, from 1 AM Sunday to 1 AM EST Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...The strongest winds gusts have already occurred and a diminishing trend is expected overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this storm warning went out at Nov 4, 7:30 AM EDT, 4 hours 42 minutes earlier.
Area forecast discussion, Nov 4, 7:30 AM EDT, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
730 AM EDT Fri Nov 4 2022
LATEST UPDATE...
Aviation
.DISCUSSION...(Today through next Thursday)
Issued at 337 AM EDT Fri Nov 4 2022
-- Showers and a chance of thunder today --
We are starting out today with continued mild and quiet weather once
again. This will chance through the course of the day, especially
the further north you go. We will see a low level jet core lift NE
toward the area by this afternoon as embedded short waves coming out
of the long wave trough lift up over the area. This will help to
advect better low level moisture over the area. These factors will
bring rain over the northern two thirds of the area. Thunder chances
remain possible, although they are fairly low for the NW half of the
area.
Winds will pick up a bit more today than yesterday, but will remain
under control. The wind regime is that of a warm air advection one,
where there is limited deep mixing. We will see winds pick up
overnight as the cold front approaches the area later. These winds
will likely keep temperatures up in the 50s and 60s through the
night.
-- Showers and strong winds Saturday --
We will be issuing a wind advisory for all of the forecast area for
Saturday. Winds will still be going strong immediately ahead of the
front. They should then peak with the frontal passage with the
colder air starting to help mix better winds down, the pressure
rises with the passage of the front, and convective mixing with the
showers that will immediately precede the front. Winds aloft are
fairly impressive with 50 knots to about 2k ft agl, and 60 knots at
3k ft agl.
The bulk of the day should see winds in the advisory category for
most of the area. The general consensus of the models is that we
will see 45 to 55 mph wind gusts. There are a few ensemble members
showing High Wind Warning criteria could be touched briefly. After
coordinating with the surrounding offices, it was felt that this is
a solid advisory for now. There is time to upgrade counties if
needed based on future data trends. Winds will come steadily down
after sunset on Saturday night as the upper wave and sfc low pull
away quickly.
The trend continues that the chance of thunder is too low on
Saturday to justify a mention of it in the forecast. Models all
indicate that elevated LI's are just a little above zero C. This
means that precipitation will mainly just be showers.
-- Quiet and mild Sunday through next Thursday --
It will be somewhat hard to believe on Sunday that we will have a
strong system moving through the day before. It will remain a little
breezy on Sunday, but nothing extraordinary by early November
standards. We will also have plenty of sunshine as the clouds clear
out well as the system pulls away quickly. Temperatures will end up
not significantly different either as the cold pool aloft is fairly
small, and moves through during the night time hours on Saturday
night. We should see highs on Sunday get back into the 60s.
Then, we get under a good area in the upper air pattern over the
CONUS for much of next week. There will remain an upper low to our
West, but it is not able to make much progress toward the area until
late in the week. Also, there is an upper low over the SE states
that does not want to go anywhere quickly.
So we will end up in between these two systems under a ridge in a
somewhat blocked pattern. The air is mild in nature, and with
sunshine will warm up nicely. This looks to continue at this time
right on through Thursday of next week. There does look to be a
potential pattern change beyond this seven day period that would
cool us off.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 133 AM EDT Fri Nov 4 2022
The main impacts expected in the forecast period will be two
periods of low level wind shear with gusty sfc winds in between,
and some rain showers with lower ceilings and visibilities this
afternoon and evening.
All areas are starting out VFR early this morning. Only high thin
cirrus clouds are present over the area. We will see mid clouds
move in this morning, and some clouds around 4k ft agl toward
afternoon. The rain will be more widespread and impactful as you
move further north toward KMKG. At KMKG, there will likely be some
MVFR present, with mainly VFR holding elsewhere.
The rain will then move out from South to North during the mid
evening hours. The last terminal to see this move out will be at
KMKG where we have the showers ending toward 00z Sat.
Winds are gusting at KMKG already this morning as is typical in
these scenarios. We did not mention llws there, but have elsewhere
with wind gusts from the SW at 40-45 knots around 2k ft agl. Some
of the winds will mix down during the day. Winds will diminish a
bit after dark, but it will remain breezy. Winds at 1-2k ft agl
will be up around 50 knots from the SW to round out this forecast
period.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 730 AM EDT Fri Nov 4 2022
VFR conditions this morning with areas of MVFR this afternoon
across the western half of Lower Michigan, then mostly VFR
overnight. South winds will gust over 25 knots today with LLWS
into tonight. Strong winds with gusts over 40 knots are expected
on Saturday.
&&
.MARINE...
Issued at 337 AM EDT Fri Nov 4 2022
We will keep the ongoing Gale Warning for today for the northern two
marine zones, and the Small Craft Advisory for the rest of the
zones. We will be issuing a Gale Warning for all of the zones for
Saturday.
The headlines for today are for the wind core ahead of the incoming
system. The winds are pretty strong up above the surface with some
50 knot winds showing up later. The limitation to those winds mixing
down will be the fact that it is warm advection, and we will not
have good downward momentum.
That will change on Saturday however. We will see the cold front
come through the marine area during the late morning/early afternoon
time frame. The front and strong cold air advection will help to
bring down some strong winds. Right now, consensus is the most
likely scenario is that we see high end Gales. There is a small
chance there will be some storm force winds, but not enough for the
nearshore waters to go with the higher headline. If the trend goes
higher, we can always upgrade.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Wind Advisory from 8 AM to 8 PM EDT Saturday for MIZ037>040-
043>046-050>052-056>059-064>067-071>074.
LM...Small Craft Advisory until 6 AM EDT Saturday for LMZ844>847.
Gale Warning from 6 AM EDT Saturday to 1 AM EST Sunday for
LMZ844>849.
Gale Warning until 11 AM EDT this morning for LMZ848-849.
Small Craft Advisory from 11 AM this morning to 6 AM EDT
Saturday for LMZ848-849.
&&
DISCUSSION...NJJ
AVIATION...Ostuno
MARINE...NJJHazardous weather outlook, Nov 4, 4:05 AM EDT, 8 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 405 AM EDT Fri Nov 4 2022 MIZ037>040-043>046-050>052-056>059-064>067-071>074-050815- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 405 AM EDT Fri Nov 4 2022 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight A thunderstorm will be possible this afternoon and this evening. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Winds will become very gusty on Saturday. Winds up to 55 mph will be likely, with the strongest winds along the lakeshore north of Muskegon. These winds will bring down a few tree limbs, blow loose objects around, and could cause a few power outages. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-050815- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 405 AM EDT Fri Nov 4 2022 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight A thunderstorm will be possible this afternoon and this evening. Severe weather is not expected. Winds and waves will create hazardous conditions out on the lake today. Gales are expected north of Muskegon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong winds and high waves are expected to ramp up for Saturday. Gales will be likely. This will create very dangerous conditions for boaters, and for people on piers. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 3:39 AM EDT | Wind Advisory | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 40 hr |
| Nov 4, 3:41 AM EDT | Gale Warning | GRR | 19 hr | |
| Nov 4, 12:12 PM EDT | Gale Warning | GRR | 10 hr | |
| Nov 4, 2:19 PM EDT | Special Marine Warning | GRR | 26 min | |
| Nov 4, 2:48 PM EDT | Special Marine Warning | GRR | 30 min | |
| Nov 4, 3:10 PM EDT | Special Weather Statement | GRR | Muskegon, Newaygo | 65 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.